MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO LL; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number VP-701-X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/11/2017
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter: occurred during the procedure, but the product was not used on the patient.When the needle was removed from the packaging, the needle detached from the thread.Another device was used to complete the procedure.No patient injury or extension in surgical time.Patient status is no problem.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned products noted two needles and one suture.The needle was observed to be detached from one end of the suture.The other needle was observed to be attached to the other end of the suture.Upon microscopic inspection of the needle, normal needle crimp and swage marks were observed on the needle.As no sealed products were returned, functional testing was precluded.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Unfortunately because no sealed samples were received, a needle attachment test could not be performed.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO LL
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key6855792
Report Number9612501-2017-06110
Device Sequence Number18975375
Product Code GAW
UDI-Device Identifier20884521038124
UDI-Public20884521038124
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberVP-701-X
Device Catalogue NumberVP-701-X
Device Lot NumberD5L1294X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1